MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 2.4MM X 18MM CORTEX; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW, 2.4MM X 18MM CORTEX; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW, 2.4MM X 18MM CORTEX
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the surgeon had an issue with a volar distal radius plate.The distal 2.4 locking screws would not lock into the plate and just spun in place.The surgeon then took out the plate, replaced with another plate and did not want to use any of the screws from this set.No patient harm.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to improper bone prep and/or misaligned insertion.

Brand Name
LOW PROFILE SCREW, 2.4MM X 18MM CORTEX
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19271102
Report Number1220246-2024-02974
Device Sequence Number6968263
Product Code HWC
UDI-Device Identifier00888867219724
UDI-Public00888867219724
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K220937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 2.4MM X 18MM CORTEX
Device Catalogue NumberAR-8916CX24-18
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown